Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 14, 2021, 10:45 PM EDT for Sampson County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 10:45 PM EDT (02:45 UTC)
- Expired
- Jun 14, 2021, 11:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
794
WWUS82 KRAH 150245
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
1045 PM EDT Mon Jun 14 2021
NCZ088-089-150345-
Sampson NC-Cumberland NC-
1045 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SAMPSON AND NORTHEASTERN
CUMBERLAND COUNTIES UNTIL 1145 PM EDT...
At 1044 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Godwin, or 16 miles east of Fayetteville, moving
east at 20-25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Clinton, Godwin, Eastover, Roseboro, Stedman, Newton Grove, Wade,
Salemburg, Turkey and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3499 7879 3512 7884 3524 7886 3526 7882
3524 7826 3522 7824 3520 7816 3509 7817
3503 7815 3486 7816
TIME...MOT...LOC 0244Z 276DEG 22KT 3511 7861
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:30 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 8:30 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 830 PM EDT Mon Jun 14 2021 .SYNOPSIS... A pre-frontal trough will be located over central NC tonight. A cold front will push southeastward through the area late tonight through Tuesday morning, as an upper level trough shifts over the Mid Atlantic coast. This front will slow down before stalling over coastal North Carolina through mid week, as high pressure otherwise builds in from the northwest. && .NEAR TERM /THROUGH TONIGHT/... As of 830 PM Monday... Isolated to scattered pre-frontal convection is still favored across the Southern Piedmont, Sandhills, and SE Coastal Plain through late evening. There continued to be enough instability and moisture convergence to generate isolated convection, but the lack of mid level moisture has been a negative. Downdraft CAPE continues 1300+ around Fayetteville, thus any of these showers/iso thunderstorms will likely produce gusty winds to 40 mph or so. Regarding the severe threat, SPC had much of central NC in a marginal risk for severe storms. It appears the lack of any organization of the storms has led to sub-severe over our region. Expect the threat to continue to diminish with increasing CINH. Otherwise, skies should become mostly clear with lows in the 65-70 range. Previous valid discussion issued at 300 PM Monday... As far as the tropics are concerned, satellite and radar has shown the low pressure system off the NC coast has become organized enough to become a tropical depression as of 11 AM. It is expected to become a tropical storm tonight, but it is quickly moving northeastward and this will continue as it gets pushed out to sea by a large upper trough that will be digging over the Eastern US. Thus no impacts are expected from this system for central NC. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 400 PM Monday... The cold front will remain near the NC coast tomorrow, with the aforementioned mid-level shortwave trough moving across central NC. Resulting deep-layer shear will be impressive, with 500 mb winds of 35-45 kts, but moisture and instability will be marginal at best. Thus only have slight to low chance POPs in the far SE (essentially Cumberland, Sampson, and Wayne counties) in the afternoon and evening. Highs will range from the lower-80s in the far north to near 90 in the far south. The biggest change behind the front will be the much drier dew points, generally in the 50s, thanks to NW downslope flow. Mostly clear skies and diminishing winds will help bring temperatures down into the upper-50s to mid-60s on Tuesday night with good radiational cooling. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 300 PM Monday... A high amplitude long wave trough over the Eastern US, featuring negative H5 anomalies on the order of 2 S.D. below normal, will drift slowly east, off the Eastern Seaboard late Thursday/Thursday night. At the sfc, a wavy, stationary frontal zone will remain draped across across the SE US as weak high pressure holds over NC. While shortwave energy diving SE through the base of the upper trough will likely result in a period of scattered to broken mid- level cloudiness across central NC Wednesday and Wednesday night, it's look increasingly drier across the area, with any convective re- develop mostly likely remaining along the immediate coast. Instead, under the influence of deep NWLY flow aloft, the airmass in place across central will become increasingly drier, with PWATS decreasing to 0.5-0.75" by Thursday. Furthermore, this downslope component, aided by deep daytime mixing(8-10kft) will allow BL dewpoints to mix out into the 40s and 50s Wednesday and again Thursday afternoon, resulting in comfortable humidity levels as Highs top out in the lower to mid 80s. Lows in the upper 50s and 60s. Increasing heights/warming aloft in the wake of the exiting Eastern US trough combined with the onset of southerly return flow will mark a return to more summer-like heat and humidity starting on Friday, with temperatures likely topping out into the lower to mid 90s over the weekend. The cold front that models once suggested would move into the area over the weekend now appears that it will remain north of the area, keeping central NC in the warm sector. Keeping this cold front north of the area would limit rain chances. However, rain chances by late weekend and into early next weekend could be more closely tied to the possible tropical remnants of the broad low pressure area, currently over the Bay of Campeche and it's tropical moisture feed into the SE US. Will continue to monitor, but for now will advertise low chance PoPs. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 730 PM Monday... 24-hour TAF period: Mainly VFR conditions are expected across central NC through the next 24 hours. The only exception continues to be the isolated thunderstorms this evening, mainly from near Charlotte to Fayetteville. Gusty winds over 40 mph and brief sub-VFR conditions are possible with any storm, and continue to highlight the possibility with vicinity thunder at KFAY through mid-evening. Any convection will diminish by around midnight. Winds will be light from the SW today, shifting to the NNW late tonight and early Tuesday morning as a cold front moves through. NNW winds may gust as high as 15-20 kts behind the front Tuesday morning. Looking beyond 00z Wed: The cold front will bring dry weather to the region on Tuesday, except in the far SE including FAY where an isolated shower or storm (and associated brief sub-VFR conditions) can't be ruled out. Dry weather and VFR conditions are expected everywhere from Wednesday through Friday. There is a slight chance of showers and storms on Saturday as the next cold front approaches from the NW. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...PWB/Hartfield NEAR TERM...PWB/Danco SHORT TERM...Danco LONG TERM...CBL AVIATION...Badgett/Danco
Hazardous weather outlook, Jun 14, 8:49 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 849 PM EDT Mon Jun 14 2021 NCZ039-040-042-073>078-083>086-088-089-160100- Randolph-Chatham-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 849 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Isolated thunderstorms are expected through late evening. A few of these showers and storms can produce gusty winds to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>028-038-041-043-160100- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Wake-Wilson- 849 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. pwb
In the hours before
Special weather statement, Jun 14, 6:05 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
605 PM EDT Mon Jun 14 2021
NCZ039-040-142300-
Chatham NC-Randolph NC-
605 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN RANDOLPH AND
SOUTHWESTERN CHATHAM COUNTIES UNTIL 700 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Randleman, moving south at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Frequent and deadly cloud to ground lightning is also possible with
this storm.
Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Siler City, Seagrove,
Liberty, Ramseur, Franklinville, Staley and Harpers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3588 7958 3557 7936 3551 7974 3551 7980
3552 7980 3582 7981
TIME...MOT...LOC 2203Z 342DEG 11KT 3578 7969
CASpecial weather statement, Jun 14, 7:05 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
705 PM EDT Mon Jun 14 2021
NCZ089-150000-
Sampson NC-
705 PM EDT Mon Jun 14 2021
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
SAMPSON COUNTY UNTIL 800 PM EDT...
At 704 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 10 miles west of Clinton, moving east at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Clinton, Roseboro, Salemburg and Turkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3491 7854 3491 7856 3494 7858 3506 7861
3518 7817 3513 7816 3512 7817 3509 7817
3508 7816 3490 7815 3490 7855
TIME...MOT...LOC 2304Z 256DEG 12KT 3497 7852
CASpecial weather statement, Jun 14, 7:33 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
733 PM EDT Mon Jun 14 2021
NCZ040-075-076-150015-
Lee NC-Chatham NC-Moore NC-
733 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOORE...
SOUTHWESTERN LEE AND SOUTHWESTERN CHATHAM COUNTIES UNTIL 815 PM
EDT...
At 732 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Goldston, or 12 miles north of Carthage, moving
southeast at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Carthage, Cameron, Lemon Springs, Gum Springs, Harpers Crossroads,
Tramway and Glendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3528 7945 3558 7954 3563 7940 3537 7912
3527 7922
TIME...MOT...LOC 2332Z 327DEG 19KT 3553 7944
CASpecial weather statement, Jun 14, 9:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
948 PM EDT Mon Jun 14 2021
NCZ088-089-150245-
Sampson NC-Cumberland NC-
948 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON AND CENTRAL
CUMBERLAND COUNTIES UNTIL 1045 PM EDT...
At 947 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Fayetteville, moving east at 15 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Fayetteville, Clinton, Godwin, Hope Mills, Eastover, Roseboro,
Stedman, Newton Grove, Wade and Salemburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3498 7896 3524 7886 3526 7882 3526 7875
3527 7872 3526 7871 3525 7862 3526 7860
3524 7826 3523 7825 3487 7834
TIME...MOT...LOC 0147Z 276DEG 13KT 3513 7879
PWBSpecial weather statement, Jun 14, 10:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1045 PM EDT Mon Jun 14 2021
NCZ088-089-150345-
Sampson NC-Cumberland NC-
1045 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SAMPSON AND NORTHEASTERN
CUMBERLAND COUNTIES UNTIL 1145 PM EDT...
At 1044 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Godwin, or 16 miles east of Fayetteville, moving
east at 20-25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Clinton, Godwin, Eastover, Roseboro, Stedman, Newton Grove, Wade,
Salemburg, Turkey and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3499 7879 3512 7884 3524 7886 3526 7882
3524 7826 3522 7824 3520 7816 3509 7817
3503 7815 3486 7816
TIME...MOT...LOC 0244Z 276DEG 22KT 3511 7861
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:48 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 57 min |
| Jun 14, 11:46 PM EDT | Special Weather Statement | RAH | Sampson | 74 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.